Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 180, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 2, 2002, 5:34 PM CDT for Adair County, Cumberland County, Kentucky. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2002, 5:34 PM CDT (22:34 UTC)
- Expired
- Jul 2, 2002, 6:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
Counties Adair County, KY, Cumberland County, KY
The radar
The Louisville radar (KLVX), 127 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
923 WUUS53 KLMK 022234 SVRSDF KYC001-057-022315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 533 PM CDT TUE JUL 2 2002 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN ADAIR COUNTY IN SOUTH CENTRAL KENTUCKY NORTHERN CUMBERLAND COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 615 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CUNDIFF..OR ABOUT 38 MILES WEST OF SOMERSET...DRIFTING SOUTHWEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUNDIFF NOW AMANDAVILLE AROUND 550 PM CDT LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 1:45 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jul 2, 1:45 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 245 PM EDT TUE JUL 2 2002 WV LOOP SHOWS DRIER AIR ACROSS SRN IL AND SW IN. LOW PRES TROF ACROSS TX/OK BECOMING A BIT MORE AMPLIFIED ATTM. UPPER RIDGE WILL BECOME A BIT MORE AMPLIFIED ALSO OVER THE NEXT COUPLE DAYS. AXIS OF DRIER AIR IS SHIFTING WITH THE SHARPENING OF THE SRN TROF, SO THAT TRAJECTORY BRINGS DRIER AIR INTO SRN IN/WRN KY TODAY. MEANWHILE, SCATTERED CLOUDS FROM EARLIER CONVECTION HAVE DIMINISHED ACROSS OHIO AND WRN WV EARLY THIS MORNING. MODELS STILL PROG VORT TO WRAP AROUND UPPER HIGH AND SPILL INTO MIDDLE APPALACHIA REGION INCLUDING ERN KY THIS AFTN AND EVE. HIGH TEMPS ON MON WERE MOSTLY IN THE LOWER 90S WITH MID 90S IN METRO LOU AND WRN KY. WILL FCST SIMILAR TEMPS TODAY, SINCE MODEL SOUNDINGS SHOW LITTLE CHANGE IN LOW LEVEL TEMPS, AND MOST MOS TEMP GUIDANCE AGREES. HIGHS FROM 92 TO 96 COMBINED WITH DEWPOINTS IN THE LOWER 70S WILL CREATE HEAT INDICES FROM 100 TO 105. WILL ISSUE SPS TO HIT ON THE MARGINALLY DANGEROUS INDICES. IN TERMS OF PRECIP TODAY, WILL GO WITH 20 POPS FOR THE WEST AND 30 POPS FOR THE EAST, GIVEN LOCATION OF DRIER AIR TO THE NORTHWEST AND VORT TO THE EAST, FOR THIS AFTN. WILL NOT MAKE ANY CHANGES TO WED FCST. FOR THE 4TH OF JUL, WITH PROXIMITY TO WEAK FRONT, AND ABUNDANT LOW LEVEL MOISTURE, WILL NEED TO ADD CHANCE PRECIP ACROSS THE FA. NO OTHER SIGNIFICANT CHANGES EXPECTED TO THE EXTDD FCST. .SDF...NONE. JB
In the hours before
Local storm report, Jul 2, 3:49 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
449 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM 5 SW OLMSTEAD KY WIND DAMAGE
07/02/02 LOGAN TREES AND POWER LINES
DOWN. REPORTED BY FIRE
AND RESCUE.Local storm report, Jul 2, 4:57 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
557 PM EDT TUE JUL 2 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0515 PM WINCHESTER KY .88 INCH HAIL
07/02/02 CLARK REPORTED BY LOCAL MEDIA.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 12:32 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Jessamine | 28 min |
| Jul 2, 2:51 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 24 min |
| Jul 2, 4:03 PM CDT | Flash Flood Warning | LMK | Clark | 117 min |
| Jul 2, 4:07 PM CDT | Severe Thunderstorm Warning | LMK | Clark | 53 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.